Alert archive / Hawaii / Flash Flood Warnings in 2018

Flash Flood Warning 47, NWS Honolulu, HI

August 25, 2018Hawaii County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Aug 25, 2018, 2:29 AM HST for Hawaii County, Hawaii. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2018, 2:29 AM HST (12:29 UTC)
Expired
Aug 25, 2018, 10:27 PM HST
In force
20 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 67 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 0.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2018-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2018-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

536 
WGHW50 PHFO 251229
FFWHFO
HIC001-251530-
/O.NEW.PHFO.FF.W.0047.180825T1229Z-180825T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
229 AM HST SAT AUG 25 2018

The National Weather Service in Honolulu has issued a

* Flash Flood Warning for...
  The island of Hawaii in Hawaii County

* Until 530 AM HST.

* At 225 AM HST, radar indicated heavy rain continuing over the Puna 
  and Kau Districts, with rainfall rates around 1 to 2 inches per 
  hour falling on already saturated areas. While rainfall has eased 
  over the Hamakua and Hilo Districts, runoff and flooding are 
  ongoing. Numerous road closures are reported, including a full 
  closure of Highway 11 in Kau, and partial closures of Saddle Road, 
  and Highway 130 near Keeau. 

* Locations in the warning include but are not limited to...
  the windward side of the Big Island from Hawi to Honokaa to Hilo 
  to Keeau to Volcano to Pahala to South Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.

&&

This warning may need to be extended beyond 530 AM HST if heavy rain
persists.

LAT...LON 1962 15544 2026 15589 2027 15587 2025 15577
      2012 15559 2011 15546 2001 15526 1985 15509
      1974 15510 1974 15500 1965 15499 1953 15481
      1948 15482 1934 15499 1927 15516 1927 15529
      1913 15551 1899 15559 1891 15568

$$

Birchard
12 follow-up statements
567 
WGHW70 PHFO 251412
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
412 AM HST SAT AUG 25 2018

HIC001-251530-
/O.CON.PHFO.FF.W.0047.000000T0000Z-180825T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
412 AM HST SAT AUG 25 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...

At 410 AM HST...radar and rain gages indicated that rain intensity 
and coverage were diminishing over the Kau and Puna Districts. 
Rainfall rates are below 1 inch per hour. However, extreme runoff 
and localized flooding are ongoing. Numerous road closures continue, 
including a full closure of Highway 11 in Kau, and partial closures 
of Saddle Road, and Highway 130 near Keeau. 

This warning is for the windward side of the Big Island from Hawi to 
Honokaa to Hilo to Keeau to Volcano to Pahala to South Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.

&&

This warning may need to be extended beyond 530 AM HST if flooding 
persists.

LAT...LON 1962 15544 2026 15589 2027 15587 2025 15577
      2012 15559 2011 15546 2001 15526 1985 15509
      1974 15510 1974 15500 1965 15499 1953 15481
      1948 15482 1934 15499 1927 15516 1927 15529
      1913 15551 1899 15559 1891 15568

$$

Birchard
427 
WGHW50 PHFO 251530
FFWHFO
HIC001-251800-
/O.EXT.PHFO.FF.W.0047.000000T0000Z-180825T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
530 AM HST SAT AUG 25 2018

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Hawaii in Hawaii County

* Until 800 AM HST.

*  At 530 AM HST, radar and rain gages indicated that rain intensity 
   and coverage had diminished significantly over the Kau and Puna 
   Districts, with only light showers observed. However, runoff and 
   localized flooding are ongoing. Numerous road closures continue, 
   including a full closure of Highway 11 in Kau, and partial 
   closures of Saddle Road, and Highway 130 near Keeau. 

*  This warning is for the windward side of the Big Island from Hawi 
   to Honokaa to Hilo to Keeau to Volcano to Pahala to South Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.

&&

This warning may need to be extended beyond 800 AM HST if heavy rain
persists.

LAT...LON 1962 15544 2026 15589 2027 15587 2025 15577
      2012 15559 2011 15546 2001 15526 1985 15509
      1974 15510 1974 15500 1965 15499 1953 15481
      1948 15482 1934 15499 1927 15516 1927 15529
      1913 15551 1899 15559 1891 15568

$$

Birchard
396 
WGHW50 PHFO 251757
FFWHFO
HIC001-252100-
/O.EXT.PHFO.FF.W.0047.000000T0000Z-180825T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
757 AM HST SAT AUG 25 2018

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Hawaii in Hawaii County

* Until 1100 AM HST.
    
* At 744 AM HST, radar and gages showed that rainfall activity 
  remains low over the Big Island. However, runoff levels are still 
  high and flood impacts are ongoing. In addition, a band of heavy 
  rainfall will be moving onshore from the east. This rain on fully 
  saturated ground will cause rapid increases of water levels in 
  streams and drainages. AVOID UNNECESSARY ROAD TRAVEL.

* This warning is for the northeast and southeast sides of the Big 
  Island from Hawi to Hilo to South Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.

&&

This warning may need to be extended beyond 1100 AM HST if heavy rain
persists.

LAT...LON 1962 15544 2026 15589 2027 15587 2025 15577
      2012 15559 2011 15546 2001 15526 1985 15509
      1974 15510 1974 15500 1965 15499 1953 15481
      1948 15482 1934 15499 1927 15516 1927 15529
      1913 15551 1899 15559 1891 15568

$$

Kodama
523 
WGHW70 PHFO 251950
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
950 AM HST SAT AUG 25 2018

HIC001-252100-
/O.CON.PHFO.FF.W.0047.000000T0000Z-180825T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
950 AM HST SAT AUG 25 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM HST FOR
THE ISLAND OF HAWAII IN HAWAII COUNTY...

At 944 AM HST...radar showed a new area of heavy rain moving across 
the lower Puna District from the southeast. Rain rates were 
estimated to be around 1 inch per hour. Any additional heavy rain on 
the fully saturated ground will cause rapid increases of water 
levels in streams and drainages. AVOID UNNECESSARY ROAD TRAVEL due 
to ongoing flood impacts. 

This warning is for the northeast and southeast sides of the Big 
Island from Hawi to Hilo to South Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.

&&

This warning may need to be extended beyond 1100 AM HST if heavy rain
persists.

LAT...LON 1962 15544 2026 15589 2027 15587 2025 15577
      2012 15559 2011 15546 2001 15526 1985 15509
      1974 15510 1974 15500 1965 15499 1953 15481
      1948 15482 1934 15499 1927 15516 1927 15529
      1913 15551 1899 15559 1891 15568

$$

Kodama
644 
WGHW50 PHFO 252042
FFWHFO
HIC001-260000-
/O.EXT.PHFO.FF.W.0047.000000T0000Z-180826T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
1042 AM HST SAT AUG 25 2018

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Hawaii in Hawaii County

* Until 200 PM HST.

* At 1038 AM HST, radar and rain gages showed an area of heavy rain 
  moving across the lower Puna and South Hilo Districts from the 
  southeast. Rain rates were around 1 inch per hour. Any additional 
  heavy rain on the fully saturated ground will cause rapid 
  increases of water levels in streams and drainages. AVOID 
  UNNECESSARY ROAD TRAVEL due to ongoing flood impacts. .

* This warning is for the northeast and southeast sides of the Big 
  Island from Hawi to Hilo to South Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.

&&

This warning may need to be extended beyond 200 PM HST if heavy rain
persists.

LAT...LON 1962 15544 2026 15589 2027 15587 2025 15577
      2012 15559 2011 15546 2001 15526 1985 15509
      1974 15510 1974 15500 1965 15499 1953 15481
      1948 15482 1934 15499 1927 15516 1927 15529
      1913 15551 1899 15559 1891 15568

$$

Kodama
658 
WGHW50 PHFO 252354
FFWHFO
HIC001-260300-
/O.EXT.PHFO.FF.W.0047.000000T0000Z-180826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
154 PM HST SAT AUG 25 2018

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Hawaii in Hawaii County

* Until 500 PM HST.

* At 145 PM HST, radar and rain gages showed areas of heavy rain 
  continuing to move across the east side of the Big Island from the 
  southeast. Rain rates were about 1 inch per hour. Any additional 
  heavy rain on the fully saturated ground will cause rapid 
  increases of water levels in streams and drainages. AVOID 
  UNNECESSARY ROAD TRAVEL due to ongoing flood impacts.

* This warning is for the northeast and southeast sides of the Big 
  Island from Hawi to Hilo to South Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.

&&

This warning may need to be extended beyond 500 PM HST if heavy rain
persists.

LAT...LON 1962 15544 2026 15589 2027 15587 2025 15577
      2012 15559 2011 15546 2001 15526 1985 15509
      1974 15510 1974 15500 1965 15499 1953 15481
      1948 15482 1934 15499 1927 15516 1927 15529
      1913 15551 1899 15559 1891 15568

$$

Kodama
524 
WGHW70 PHFO 260120
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
320 PM HST SAT AUG 25 2018

HIC001-260300-
/O.CON.PHFO.FF.W.0047.000000T0000Z-180826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
320 PM HST SAT AUG 25 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...

At 311 PM HST...radar showed heavy rain continuing over the east 
side of the Big Island. The highest rain rates were 1 to 2 inches 
over the lower Puna District. Saturated ground conditions over the 
Puna, North Hilo, and South Hilo Districts will produce significant 
runoff from any heavy rain that occurs.

This warning includes locations from Laupahoehoe to Hilo to Pahala.

Conditions have improved over the Kohala and Hamakua slopes, and 
over the Kau District south of Pahala. Thus, these areas have been 
removed from the warning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.

&&

This warning may need to be extended beyond 500 PM HST if heavy rain
persists.

LAT...LON 1962 15544 2001 15526 1985 15509 1974 15510
      1974 15500 1965 15499 1953 15481 1948 15482
      1934 15499 1927 15516 1927 15529 1917 15544
      1928 15555

$$

Kodama
505 
WGHW50 PHFO 260251
FFWHFO
HIC001-260600-
/O.EXT.PHFO.FF.W.0047.000000T0000Z-180826T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
451 PM HST SAT AUG 25 2018

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Hawaii in Hawaii County

* Until 800 PM HST.

* At 442 PM HST, radar showed intense rain from a thunderstorm over 
  the lower Puna District. The most intense rainfall of 2 to 3 
  inches per hour was over the area from Hawaiian Paradise Park to 
  Leilani Estates. Additional rainfall is expected to move over the 
  east-facing slopes of the Big Island through early this evening.

* Locations in the warning include but are not limited to...
  Hilo, Hawaiian Acres, Orchidland Estates, Glenwood, Pepeekeo, 
  Keaau, Volcano, Laupahoehoe, Wood Valley, Hawaiian Paradise Park 
  and Pahoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.

&&

This warning may need to be extended beyond 800 PM HST if heavy rain
persists.

LAT...LON 1962 15544 2001 15526 1985 15509 1974 15510
      1974 15500 1965 15499 1953 15481 1948 15482
      1934 15499 1927 15516 1927 15529 1917 15544
      1928 15555

$$

Kodama
285 
WGHW70 PHFO 260504
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
704 PM HST SAT AUG 25 2018

HIC001-260600-
/O.CON.PHFO.FF.W.0047.000000T0000Z-180826T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
704 PM HST SAT AUG 25 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...

At 656 PM HST...radar and rain gauges showed persistent heavy rain 
over the lower Puna District. The most intense rainfall of 2 to 3 
inches per hour was around Pahoa and Hawaiian Beaches, extending 
along Highway 130 toward Hawaiian Paradise Park. Flash flooding is 
likely in this area. Additional rainfall is expected to move over 
the east-facing slopes of the Big Island through this evening.

Locations in the warning include but are not limited to...
Hilo, Hawaiian Acres, Orchidlands Estates, Glenwood, Pepeekeo, Keaau,
Hawaii Volcanoes National Park, Volcano, Laupahoehoe, Wood Valley,
Hawaiian Paradise Park and Pahoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.

&&

This warning may need to be extended beyond 800 PM HST if heavy rain
persists.

LAT...LON 1962 15544 2001 15526 1985 15509 1974 15510
      1974 15500 1965 15499 1953 15481 1948 15482
      1934 15499 1927 15516 1927 15529 1917 15544
      1928 15555

$$

Jacobson
198 
WGHW50 PHFO 260530
FFWHFO
HIC001-260900-
/O.EXT.PHFO.FF.W.0047.000000T0000Z-180826T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
730 PM HST SAT AUG 25 2018

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Hawaii in Hawaii County

* Until 1100 PM HST.

* At 727 PM HST, radar and rain gauges showed persistent heavy rain 
  over the lower Puna District. The most intense rainfall of 2 to 4 
  inches per hour was around Pahoa and Hawaiian Beaches, extending 
  along Highway 130 toward Hawaiian Paradise Park. Hawaii County 
  Civil Defense reports that flash flooding is occurring in this 
  area. Additional rainfall is expected to move over the east-facing 
  slopes of the Big Island through this evening.

* Locations in the warning include but are not limited to...
  Hilo, Hawaiian Acres, Orchidlands Estates, Glenwood, Pepeekeo,
  Keaau, Hawaii Volcanoes National Park, Volcano, Laupahoehoe, Wood
  Valley, Hawaiian Paradise Park and Pahoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.

&&

This warning may need to be extended beyond 1100 PM HST if heavy rain
persists.

LAT...LON 1962 15544 2001 15526 1985 15509 1974 15510
      1974 15500 1965 15499 1953 15481 1948 15482
      1934 15499 1927 15516 1927 15529 1917 15544
      1928 15555

$$

Jacobson
191 
WGHW70 PHFO 260653
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
853 PM HST SAT AUG 25 2018

HIC001-260900-
/O.CON.PHFO.FF.W.0047.000000T0000Z-180826T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
853 PM HST SAT AUG 25 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM HST FOR
THE ISLAND OF HAWAII IN HAWAII COUNTY...

At 849 PM HST...radar and rain gauges showed moderate to locally 
heavy rain over the Puna and South Hilo Districts, with the most 
intense rainfall rates of 1 to 2 inches per hour near Pahoa. Hawaii 
County Civil Defense reports areas of water on the road along 
Highway 130. Another area of moderate rain may move onshore shortly 
to the east and southeast of Wood Valley.

Locations in the warning include but are not limited to...
Hilo, Hawaiian Acres, Orchidlands Estates, Glenwood, Pepeekeo, Keaau,
Hawaii Volcanoes National Park, Volcano, Laupahoehoe, Wood Valley,
Hawaiian Paradise Park and Pahoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don't drown.

&&

This warning may need to be extended beyond 1100 PM HST if heavy rain
persists.

LAT...LON 1962 15544 2001 15526 1985 15509 1974 15510
      1974 15500 1965 15499 1953 15481 1948 15482
      1934 15499 1927 15516 1927 15529 1917 15544
      1928 15555

$$

Jacobson
943 
WGHW70 PHFO 260827
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
1027 PM HST SAT AUG 25 2018

HIC001-260834-
/O.CAN.PHFO.FF.W.0047.000000T0000Z-180826T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
1027 PM HST SAT AUG 25 2018

...THE FLASH FLOOD WARNING FOR THE ISLAND OF HAWAII IN HAWAII COUNTY
IS CANCELLED...

Weather radar showed that the earlier heavy rains over the lower 
Puna district have eased, and Hawaii County Civil Defense reports 
that Highway 130 is clear in the area. Moderate to locally heavy 
rains continue across the South Hilo, Puna and Kau districts. The 
flash flood warning is being cancelled and replaced with a flood 
advisory. Rain is likely to continue across much of the area through 
the night, and more widespread heavy rains may redevelop at any time.

A flash flood watch remains in effect for the Big Island through 
Sunday afternoon.

LAT...LON 1962 15544 2001 15526 1985 15509 1974 15510
      1974 15500 1965 15499 1953 15481 1948 15482
      1934 15499 1927 15516 1927 15529 1917 15544
      1928 15555

$$

Jacobson

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 12:32 AM HST, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 25, 12:32 AM HST, 1 hour 57 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Honolulu HI
1232 AM HST Sat Aug 25 2018

.SYNOPSIS...
Tropical Storm Lane is moving toward the north-northwest near 3
mph, and this general motion is expected to continue through
Saturday morning. This will likely be followed by a turn toward
the west with an increase in forward speed starting Saturday
afternoon. Although Lane will continue to weaken along this track,
the threat for flash flooding remains in the forecast through the
weekend. The wet pattern will likely hold through the first half
of next week across the western end of the state. A drying trend
will gradually fill in from east to west through midweek.

&&

.DISCUSSION...
The 11 pm HST advisory from the Central Pacific Hurricane Center
(CPHC) has Tropical Storm Lane positioned around 135 miles south-
southwest of Honolulu tracking toward the north-northwest around 3
mph. Maximum sustained winds associated with Lane remain at 65
mph near the center. Lane is forecast to gradually make a turn
toward the west Saturday afternoon, passing south of Kauai.

Although Lane will continue to weaken along the forecast track,
the threat for flash flooding will continue over the weekend. The
latest radar imagery showed the heaviest rainfall continuing to
focus over Maui County and the Big Island this morning. No changes
are anticipated through daybreak (1-3 inch per hour rates in the
heaviest activity). Later today through Sunday, the rainfall and
flash flooding threat will slowly shift westward toward Oahu and
Kauai. As a result, the flash flood warning will likely be
extended through Saturday night in later forecasts this morning.

For the extended period (next week), a trailing deep tropical
moisture axis is forecast to hold over the western end of the state
through the first half of the week as Lane turns northward well west
of Kauai. This will keep the threat for heavy rainfall and flooding
in place, mainly for Kauai and Oahu. A gradual drying trend is
anticipated from east to west through midweek.

For additional details with regard to impacts for each island
associated with Lane, refer to the latest local statements issued
with each advisory package (next issuance 11 pm - midnight;
TCV/HLS).

&&

.AVIATION...
AIRMET Sierra for mountain obscuration is in effect for NE
sections of the Big Island, Maui, Molokai, Oahu and Kauai. These
conditions are likely to continue through Saturday. Heavy showers
and isolated thunderstorms over NE sections of the Big Island and
Maui and over waters within 40nm NE of those islands will produce
isolated IFR ceilings and visibilities.

AIRMET Tango is in effect for moderate low level turbulence in
areas south through west of the mountains of all islands and for
strong surface winds from the Big Island to Molokai.

Light rime icing is expected in layered clouds above FL200.

&&

.MARINE...
Tropical Storm Lane is forecast to make a turn toward the west
and pass south of Kauai late Saturday and Saturday night. Heavy
precipitation associated with Lane will continue to fall over
the coastal waters, through the weekend.

Surf will remain elevated along exposed shores through Saturday
as Lane begins to move off to the west. Heights along the south
shores will likely lower into average range no later than Sunday.
East shores will remain elevated beyond Saturday due to expected
strong onshore winds filling in as Lane exits.

See the Coastal Hazard Message (HFOCFWHFO) for surf advisories and
the Marine Weather Message (HFOMWWHFO) for marine warnings over
the coastal waters.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Tropical Storm Warning for Oahu-Molokai-Lanai-Kahoolawe-Maui-Big
Island.

Flash Flood Watch through Saturday afternoon for all Hawaii
islands.

High Surf Advisory until 6 AM HST Saturday for Niihau-Kauai
Windward-Kauai Leeward-Oahu South Shore-Waianae Coast-Molokai
Leeward-Lanai Makai-Kahoolawe-Maui Leeward West-Maui Central
Valley-Leeward Haleakala.

Tropical Storm Watch for Niihau-Kauai.

High Surf Advisory until 6 PM HST Saturday for Oahu Koolau-
Olomana-Molokai Windward-Maui Windward West-Windward Haleakala-
South Big Island-Big Island North and East.

Tropical Storm Warning for Kauai Leeward Waters-Kauai Channel-
Oahu Leeward Waters-Kaiwi Channel-Maui County Leeward Waters-
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island
Leeward Waters-Big Island Southeast Waters.

Tropical Storm Watch for Kauai Northwest Waters-Kauai Windward
Waters.

&&

DISCUSSION...Gibbs
AVIATION/MARINE...Kinel

In the hours before

Local storm report, Aug 24, 9:29 PM HST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
929 PM HST FRI AUG 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     FLOOD            HAIKU                   20.92N 156.32W
08/24/2018                   MAUI               HI   TRAINED SPOTTER

            TRAINED SKYWARN SPOTTER REPORTS 30 FOOT SECTION OF PUUWAY
            IN HAIKU WASHED OUT AT A CULVERT. THIS HAPPENED AT
            APPROXIMATELY 820PM.

&&

JCHEVALI

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 2:16 PM HSTFlash Flood WarningHFOKalawao3 hr
Aug 24, 2:55 PM HSTFlash Flood WarningHFOKalawao3 hr
Aug 24, 3:40 PM HSTFlash Flood WarningHFOHawaii6 hr
Aug 24, 5:18 PM HSTFlash Flood WarningHFOKalawao9 hr
Aug 24, 8:51 PM HSTFlash Flood WarningHFOHawaii6 hr
Aug 24, 9:04 PM HSTAreal Flood AdvisoryHFOKalawao2 hr
Aug 24, 9:07 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Aug 25, 5:05 AM HSTSmall Craft AdvisoryHFO6 days
Aug 25, 1:48 PM HSTSpecial Weather StatementHFOKauai42 min

Nearby

Flash Flood Warnings in Hawaii, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.